What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 19, 5:53 AM CST, 52 minutes earlier.
Area forecast discussion, Jul 19, 5:53 AM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
653 AM CDT Wed Jul 19 2023
.UPDATE...
Issued at 654 AM CDT Wed Jul 19 2023
Updated aviation discussion for 12Z TAFs.
&&
.SHORT TERM...(Today through Friday night)
Issued at 326 AM CDT Wed Jul 19 2023
The main concern in the near term remains the flash flood event
ongoing and/or developing across portions of the forecast area,
in particular the Purchase area of western Kentucky and possibly
back into far southern Illinois. Numerous thunderstorms continue
to develop on the northern periphery of a stationary frontal
boundary draped across far southeast Missouri and into northwest
Tennessee, where strong moisture transport exists along with
precipitable water values of up to 2.25 inches. Very heavy
rainfall rates have been observed, with some in excess of 2 to 3
inches per hour.
Consequently, the potential for significant, life-threatening
flooding will continue in focused locations (such as the zone from
Bardwell to Wingo and Fancy Farm) that have already received 4 to
6 inches of rain, with another 2 to 4 inches possible into early
morning. Will keep the Flood Watch in place across southeast
Missouri, western Kentucky, and far southern Illinois through 15Z.
Short term models bring most of the rain to an end by mid morning,
but a few showers could linger into late morning as well.
Once the precipitation comes to an end, the main concern through
the remainder of the day will be the heat and humidity. High
temperatures are forecast to range from the upper 80s across
southwest Indiana and northwest Kentucky to the middle 90s in much
of southeast Missouri. With dew points forecast in the middle 70s,
peak heat index values will likely equal or exceed the 105 degree
mark across portions of southeast Missouri. In collaboration with
WFO's Springfield and Memphis, we will issue a Heat Advisory for a
portion of southeast Missouri along and south of a line from Van
Buren to Dexter to New Madrid, in addition to Fulton County
Kentucky. An isolated thunderstorm can't completely be ruled out
this afternoon, but it would seem that much of the area should be
capped in the wake of the morning convection.
The active pattern will continue tonight through at least Thursday
night as ripples of energy traverse the northwest flow pattern
between an upper level ridge over the western U.S. and the upper
level trough across the eastern U.S. Will maintain a chance of
showers and thunderstorms tonight through Thursday night as models
are in fairly decent agreement. A few severe storms will remain
possible as most of the area is outlooked in a marginal risk for
severe weather through Thursday night. In addition, localized
flooding cannot be ruled out, with much of the area outlooked in
a marginal to slight risk in WPC's Days 1-3 Excessive Rainfall
Outlooks. By Friday, a cold front is forecast to begin to push
south of the region, eventually bringing drier air into the region
by the weekend. Some models, such as the 00Z GFS, hint at a final
wave of energy that keeps the chance of precipitation into Friday.
.LONG TERM...(Saturday through Tuesday)
Issued at 326 AM CDT Wed Jul 19 2023
In the wake of the frontal passage, dry conditions should prevail
over much of the weekend as high pressure takes hold. Highs over
the weekend are forecast to drop back into the middle to upper
80s, with overnight lows in the lower to middle 60s. Dew points
will drop back into the lower 60s, providing a break from the
humidity.
Early next week, the upper level pattern will amplify as the upper
high expands eastward into the southern Plains. This will bring a
return to the heat and humidity as highs climb back above the 90
degree mark. It's also possible that at least some isolated
thunderstorm activity will be possible by Monday and Tuesday, but
model agreement isn't good enough at this point to include a
mention in the forecast just yet.
&&
.AVIATION...
Issued at 654 AM CDT Wed Jul 19 2023
Widespread showers and thunderstorms with MVFR/IFR conditions will
continue through most of the morning across much of southern
Illinois, western Kentucky, and portions of southeast Missouri.
This will impact primarily the KCGI and KPAH TAF sites. Stronger
storms will be capable of producing strong/severe wind gusts. The
activity should begin to taper off from northwest to southeast by
mid to late morning, with a trend towards mainly dry weather and
VFR conditions by afternoon. Scattered thunderstorms may return
to portions of the region late tonight, but thunder was left out
of the forecast for now given lower confidence. After some morning
variability, winds will generally trend from the south at 5 to 10
knots this afternoon through tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch until 10 AM CDT this morning for ILZ084>094.
MO...Flood Watch until 10 AM CDT this morning for MOZ076-086-087-100-
107>112-114.
Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for MOZ107>110-114.
IN...None.
KY...Flood Watch until 10 AM CDT this morning for KYZ001>022.
Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for KYZ001.
&&
UPDATE...RJP
SHORT TERM...RJP
LONG TERM...RJP
AVIATION...RJPHazardous weather outlook, Jul 19, 3:02 AM CST, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
402 AM CDT Wed Jul 19 2023
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
402 AM CDT Wed Jul 19 2023 /502 AM EDT Wed Jul 19 2023/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
A Flood Watch remains in effect for much of southeast Missouri,
western Kentucky, and far southern Illinois through 10 AM.
Training thunderstorms will continue to produce heavy rain and the
potential for flash flooding through early morning. Localized
significant flash flooding will remain possible where repeat
rounds of heavy rain fall.
A Severe Thunderstorm Watch is in effect for portions of southeast
Missouri, southern Illinois, and western Kentucky through 10 AM.
Strong to severe thunderstorms will be possible in and close to the
watch area, with large hail and damaging winds possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The potential for thunderstorms, a few locally strong to severe,
and localized flooding will continue into Thursday and possibly
Friday.
.SPOTTER INFORMATION STATEMENT...
Your reports of any flooding, rainfall amounts, storm damage, or
hail are encouraged.
RJP
In the hours before
Special weather statement, Jul 19, 5:25 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
625 AM CDT Wed Jul 19 2023
ILZ084-MOZ076-086-087-191215-
Jackson IL-Bollinger MO-Cape Girardeau MO-Perry MO-
625 AM CDT Wed Jul 19 2023
...A strong thunderstorm will impact portions of southwestern
Jackson, northeastern Bollinger, Perry and northwestern Cape
Girardeau Counties through 715 AM CDT...
At 624 AM CDT, Doppler radar was tracking a strong thunderstorm near
Perryville, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Perryville around 635 AM CDT.
Other locations in the path of this storm include Altenburg and Grand
Tower.
This includes Interstate 55 between Mile Markers 109 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southern Illinois...and southeastern Missouri.
&&
LAT...LON 3761 8945 3757 8950 3758 8951 3757 8952
3756 8952 3744 8969 3768 9006 3786 8982
TIME...MOT...LOC 1124Z 310DEG 28KT 3776 8990
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DWLocal storm report, Jul 19, 5:27 AM CST, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
627 AM CDT Wed Jul 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM Tstm Wnd Dmg 2 SW Goldon Pond 36.78N 88.05W
07/19/2023 Trigg KY Trained Spotter
Tree down on Highway 68, blocking one lane
of traffic.
&&
KECLocal storm report, Jul 19, 5:32 AM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
632 AM CDT Wed Jul 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM Flash Flood 4 W Creal Springs 37.62N 88.91W
07/19/2023 Williamson IL Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&
KECLocal storm report, Jul 19, 5:46 AM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
646 AM CDT Wed Jul 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM Flash Flood 5 WNW Wingo 36.66N 88.82W
07/19/2023 Hickman KY Emergency Mngr
Several roads flooded. 58 East at Graves and
Hickman County line. 207 North at Beulah
Bottoms. Purchase Parkway at Wingo. Both
Lanes KY 944 on Wingo Side of Purchase
Parkway.
&&
KECLocal storm report, Jul 19, 6:01 AM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
701 AM CDT Wed Jul 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM Rain Lowes 36.89N 88.77W
07/19/2023 M7.25 inch Graves KY Public
Most rainfall occurred after midnight.
&&
KECLocal storm report, Jul 19, 6:04 AM CST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
704 AM CDT Wed Jul 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Flash Flood Creal Springs 37.62N 88.84W
07/19/2023 Williamson IL Broadcast Media
Flooding along East Blue Avenue and Keely
Street.
&&
KEC